Hail, Crook
- When
- June 10, 3:05 PM MST to 3:20 PM MST
- Where
- Crook County, 4 mi N of Oshoto
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.633, -104.933
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 10, 2:15 PM MST, 50 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 315 PM MDT TUE JUN 10 2003 TYPICAL JUNE WX PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS SERIES OF UPPER LEVEL DISTURBANCES CROSS THE NORTHERN PLAINS THRU FRI. NOT MUCH IN THE WAY OF DIFFERENCES BETWEEN THE DIFFERENT 12Z MODEL RUNS. TIMING OF THESE WAVES WILL CONTINUE TO BE SOMEWHAT DIFFICULT...ESPECIALLY BEYOND THURSDAY...BUT WILL GENERALLY FOLLOW CLOSE TO GFS THRU THE END OF THE WEEK. RIGHT NOW...STORMS ARE FIRING IN EASTERN WY AHEAD OF SHRTWV MOVING ACROSS SOUTHERN MT. STRONG SHEAR AND CAPES OF AROUND 1000 J/KG WILL BE CONDUCIVE TO THE FORMATION OF SUPERCELLS ACROSS NORTHEASTERN WY LATE THIS AFT AND INTO THIS EVE. MAIN THREATS LOOK TO BE FOR LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL SLOWLY TRACK EASTWARD THRU THE EVENING. ATMOS IN WESTERN SD MORE STABLE RIGHT NOW...BUT THAT WILL CHANGE OVERNIGHT AS WAVE APPROACHES AND THETA-E ADV INCREASES. STORMS SHOULD WEAKEN SOME AS THEY MOVE INTO WESTERN SD AND DAYTIME HEATING SUBSIDES...BUT COULD STILL BE STRONG INTO THIS EVENING. ON WED...SETUP LOOKING VERY SIMILAR TO YESTERDAY AS STRONGER SHRTWV...OVER NORTHWEST MT NOW...WILL MOVE INTO THE NORTHERN PLAINS. WEAK COLD FRONT WILL MOVE ACROSS THE CWA LATE IN THE MORN AND AFT. IN WARM SECTOR ACROSS SOUTHERN SD...SB CAPES ARE PROGGED TO INCREASE TO NEAR 2000 J/KG WITH DECENT DIRECTIONAL AND SPEED SHEAR DURING THE AFT. SURF LOW NOW DEVELOPING ALONG THE FRONTAL BOUNDARY IN WY IS PROGGED TO MOVE SLOWLY ACROSS NORTHERN NEB. SLIGHT RISK OVER MUCH OF WESTERN SD LOOKS WARRANTED WITH BETTER CHANCES EXPECTED OVER SOUTHERN SD FROM MID TO LATE AFT AS THE FRONT APPROACHES DURING MAX HEATING AND INSTABILITY. SYSTEM WILL EXIT EASTERN CWA EARLY IN THE EVENING. IN THE EXTENDED...AS UPPER TROF OVER WESTERN CONUS DEEPENS LATE THIS WEEK AND WEAK RIDGING BUILDS ACROSS THE UPPER MIDWEST...SOUTHWEST FLOW WILL DEVELOP ACROSS WESTERN PARTS OF THE REGION. MAIN CHANCES FOR STORMS WILL BE ACROSS NORTHEAST WY AND FAR WESTERN SD THIS WEEKEND AND INTO EARLY NEXT WEEK...WITH MAINLY DRY AND WARM CONDITIONS EXPECTED ACROSS EASTERN CWA. .UNR...NONE. ST
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-111400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 AM MDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS NORTHEASTERN WYOMING AND THE BLACK HILLS... THEN SPREAD EASTWARD DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THESE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EARLY EVENING ACROSS NORTHEASTERN WYOMING AND THE BLACK HILLS...WITH THE PRIMARY THREAT BEING HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. ANY STORMS THAT DEVELOP WILL THEN MOVE EASTWARD ACROSS WESTERN AND CENTRAL SOUTH DAKOTA DURING THE EVENING AND OVERNIGHT HOURS. EVEN THOUGH THE SEVERE WEATHER THREAT WILL NOT BE AS GREAT OVER THESE AREAS...A FEW STORMS MAY PRODUCE HAIL LARGER THAN 3/4 OF AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE NORTHERN PLAINS ON WEDNESDAY. THIS DISTURBANCE MAY TRIGGER SOME SEVERE THUNDERSTORMS...PRIMARILY OVER WESTERN AND CENTRAL SOUTH DAKOTA. AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE ACROSS CENTRAL SOUTH DAKOTA. A DAILY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL THEN BE POSSIBLE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE MAY BE NEEDED LATE THIS AFTERNOON AND EVENING... ESPECIALLY OVER NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA. JOHNSON
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363449, 5363450, 5363451.